MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The lens was returned on plastic sealed inside a non-company pouch.Solution was dried on the lens.The optic was cut into pieces, typical of damage created to remove a lens from the eye.The lens was cleaned with klrp (klotho-related protein) to further evaluate.One optic portion was cracked beginning at the optic edge.A scrape mark and a small split was also observed in this area along with a light crack in the rounded shape of the tip of an instrument used to grasp the lens.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge was used with a non-qualified viscoelastic.An unspecified company handpiece was used.Without the specific model of handpiece, it is unknown if a qualified model was used.The root cause for the reported complaint cannot be determined.There was no damage observed to either haptic.The lens was returned cut into pieces with additional optic damage observed near the edge.The completed questionnaire indicated the lens was cut and removed from the eye.The observed additional optic damage may have been created by the use of an instrument used to grasp the lens to remove from the eye.The company 20.5 diopter lens was removed and replaced with a company 19.0 diopter anterior chamber lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens (iol) implant procedure, the lens found to be dislocated, lens was not broken or twisted.The lens had been cut and removed in a secondary procedure and the incision was not enlarged.Planned vitrectomy was performed.Capsular bag was not intact.There was unspecified patient impact (not mentioned).Additional information has been requested but is not available at the time of this report.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24278945
Report Number1119421-2026-00252
Device Sequence Number8289728
Product Code HQL
UDI-Device Identifier00380652552530
UDI-Public(01)00380652552530(17)271022(11)221024(10)15520066
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.205
Device Lot Number15520066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; DISCOVISC; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale